Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

150 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having pimple and acne problem.What should I do to get rid of it?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15761 Questions

default
Posted on Fri, 14 Dec 2012 in Skin Hair and Nails
Question: Hello Doctor,

I am having severe pimple and acne problem.Have tried a lot of cream containing benzoyl peroxide and consumed tablets..still its not reducing.Can u please suggest what can i do?
doctor
Answered by Dr. Michelle Gibson James 4 hours later
Hi, thanks for using healthcare magic

Acne occurs as a result of different processes.It is related to excess sebum production (sebum is an oily waxy substance made by glands in the skin), excess production of certain cells that block the hair follicles,the presence of a certain bacteria and inflammation of the skin.

Acne treatments are used for each of these processes, sometimes greater effect is obtained if more than one aspect of acne is treated.
Treatment can involve topical creams or ointments or oral medication. You stated that you have used benzoly peroxide and oral medication.

Other topical treatments would be :(1) topical retinoids such as tretinoin or adapalene , they would reduce the number of bumps and reduce inflammation.They are used once a day
(2) topical antibiotics would treat the bacteria that is involved in acne and reduces inflammation, the most common one is clindamycin, it can be used once or twice a day.They are often combined with benzoly peroxide

In terms of tablets (1) antibiotics are effective against the bacteria
(2) oral contraceptives, unless you are trying to conceive would also help acne
(3)oral retinoinds- these are used for severe acne that is not responding to any other medication.

You may want to consider using the topical antibiotics either on their own, or for increased effectiveness, in combination with the benzoly peroxide.
The oral contraceptives if not trying to conceive.
If ineffective then the oral antibiotics and the topical retinoids can be used.
These are prescribed by a doctor.

I hope this helps , feel free to ask any additional questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Severe acne

doctor1 MD

I am a 21 year old male who thinks his testosterone levels are unbalance I am a virgin who has a very low sex drive, my voice never changed during puberty, have little to no facial hair.Just recently I have been expierencing erection problems not having any at all,mood swings,and severe acne breackouts.

doctor1 MD

hi. i'm 35 and struggling with tiredness all the time, after meals i become extremely bloated, nausea and suffer terrible constipation no matter how much fiber i eat and water i drink. i'm also suffering vertigo, headaches, severe acne all over my body. and for the first time ever am actually craving sweet things. why is this?

doctor1 MD

I have severe acne only on nose and no where else.. My dermatologist prescribed me cnn mr 100 with which my problem got solved completely, it was a miracle for a year.. But since a month again the same has started and now the doctor is not taking...

doctor1 MD

I use to have sever acne and after consultation it has started to reduce. I have got severe acne marks all over my face and I am going to get married after 4 months. Please suggest some remedy to get rid of the marks and get a glow on my face.

doctor1 MD

Hi, I am 39 years old. I have always seem to have female repro issues stemming from teen years. Severe pelvic pain at ag 14 from cysts on ovaries, miscarriage and ectopic pregnancy. finally gave birth at age 28 and again at 32. Both by c-section because cervix wouldn't dilate. Had tubal ligation after 2nd child. Started having mammograms at 35 due to fibrocystic breast syndrome. Have 2 uterine fibroids, doctor wants to do hysterectomy, but I have opted for embolization. Before doing that, she tried to do uterine biopsy, but cervix was to tight for the tube. So I have to have D&C first. Now I have severe acne and dermatologist thinks it's my thyroid causing this and other issues (hair loss, dry skin, etc). Could ALL these be related to thyroid and hormones and should I be concerned about other serious issues, like cancer?

doctor1 MD

I need help choosing between birth control pills. I have had moderate- severe acne since discontinuing micronor several months ago. I have been prescribed tactupump with no improvements. My family doctor has recommended either Lo Loestrin or...

doctor1 MD

hi my cousin has been prescribed isotrettinion tablets, she has blocked arteries but has been given these tablets , she was given these before at a high dose , but her blood test showed that these tablets may of caused liver damage, she had a MRI scan and it showed she has got a fatty liver , they stopped her tablets for a few months, but have started her on a lower dose of 20mg, i have read that these tablets are used for severe acne and other problems .